Tags

Type your tag names separated by a space and hit enter

[Neuropathies caused by thalidomide].
Rev Neurol (Paris). 1985; 141(11):719-28.RN

Abstract

Symptoms and signs in four patients with thalidomide-induced neuropathy developing during treatment of discoid lupus were limited for long period to distal paresthesiae with altered sensory conduction velocities. Semi-thin biopsy specimens of the distal sural nerve showed depopulation of myelinized fibers, mainly affecting those of large caliber, and signs of axonal degeneration. Study of dissociated fibers showed a high proportion of E fibers. Morphometry confirmed the axonal lesion. Ultrastructural examination demonstrated anomalies of axons of amyelinic fibers (vacuoles, lamellar figures) and of Schwann cells (stacked cytoplasmic prolongations), together with numerous collagen pockets, all non-specific lesions. The disease course was slow, with disappearance of sensory symptoms in a few weeks in 3 of the 4 cases and normal clinical findings in one of the four patients one year after cessation of treatment. Definite correlations between the dose administered and the severity of the neuropathy could not be established. The still poorly understood mechanism of action is discussed.

Authors

No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
English Abstract
Journal Article

Language

fre

PubMed ID

3003871

Citation

Chapon, F, et al. "[Neuropathies Caused By Thalidomide]." Revue Neurologique, vol. 141, no. 11, 1985, pp. 719-28.
Chapon F, Lechevalier B, da Silva DC, et al. [Neuropathies caused by thalidomide]. Rev Neurol (Paris). 1985;141(11):719-28.
Chapon, F., Lechevalier, B., da Silva, D. C., Rivrain, Y., Dupuy, B., & Deschamps, P. (1985). [Neuropathies caused by thalidomide]. Revue Neurologique, 141(11), 719-28.
Chapon F, et al. [Neuropathies Caused By Thalidomide]. Rev Neurol (Paris). 1985;141(11):719-28. PubMed PMID: 3003871.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [Neuropathies caused by thalidomide]. AU - Chapon,F, AU - Lechevalier,B, AU - da Silva,D C, AU - Rivrain,Y, AU - Dupuy,B, AU - Deschamps,P, PY - 1985/1/1/pubmed PY - 1985/1/1/medline PY - 1985/1/1/entrez SP - 719 EP - 28 JF - Revue neurologique JO - Rev Neurol (Paris) VL - 141 IS - 11 N2 - Symptoms and signs in four patients with thalidomide-induced neuropathy developing during treatment of discoid lupus were limited for long period to distal paresthesiae with altered sensory conduction velocities. Semi-thin biopsy specimens of the distal sural nerve showed depopulation of myelinized fibers, mainly affecting those of large caliber, and signs of axonal degeneration. Study of dissociated fibers showed a high proportion of E fibers. Morphometry confirmed the axonal lesion. Ultrastructural examination demonstrated anomalies of axons of amyelinic fibers (vacuoles, lamellar figures) and of Schwann cells (stacked cytoplasmic prolongations), together with numerous collagen pockets, all non-specific lesions. The disease course was slow, with disappearance of sensory symptoms in a few weeks in 3 of the 4 cases and normal clinical findings in one of the four patients one year after cessation of treatment. Definite correlations between the dose administered and the severity of the neuropathy could not be established. The still poorly understood mechanism of action is discussed. SN - 0035-3787 UR - https://www.unboundmedicine.com/medline/citation/3003871/[Neuropathies_caused_by_thalidomide]_ L2 - https://medlineplus.gov/peripheralnervedisorders.html DB - PRIME DP - Unbound Medicine ER -